Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Have PCOD, taking Metformin. Is she depressed due to medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
a friend of mine is suffering from pcod and she is 74kg and 5'3''...she works and stays in hostel.she started taking medicine oc pills and metformin since 1 month..she is taking them regularly..she doesnt get time to exercise as everybody tells her that the only main treatment for this reduce weight..and she is it because of the medicines...what can she do to reduce?she is married too.please help...
Posted Fri, 14 Sep 2012 in Vaginal and Uterus Health
Answered by Dr. Pavan Kumar Gupta 15 minutes later
Thanks for the query.
Females suffering from PCOD are having severe hyperinsulinemia and to correct tnis,one has to take METFORMIN 500 mg twice a day and must reduce weight.
She not only has to loose weight but also do regular and active exercises on daily basis.
Her depression is not due to medicines but due to her inability to achieve reduction of weight.
Since there is no shortcut to it,she has to do it.
Failure to reduce weight will make it very difficult for her to achieve pregnancy.

You are most welcome to ask any other query,if you wish.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor